Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS Jackson, KY

July 26, 2007Bath County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 26, 2007, 3:53 PM EDT for Bath County, Kentucky. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 3:53 PM EDT (19:53 UTC)
Expired
Jul 26, 2007, 4:45 PM EDT
In force
52 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Bath County, KY

The radar

The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 4:04 PM EDTHAIL 0.881 Nnw Sharpsburg, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 261954
SVRJKL
KYC011-262045-
/O.NEW.KJKL.SV.W.0112.070726T1953Z-070726T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BATH COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 445 PM EDT

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF BETHEL...OR 11 MILES NORTH OF MOUNT STERLING...AND
  MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BETHEL BY 430 PM EDT...
  REYNOLDSVILLE...ODESSA...7 MILES NORTHWEST OF SLATE VALLEY AND 7
  MILES NORTHWEST OF OWINGSVILLE BY 445 PM EDT...

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3826 8389 3817 8399 3812 8387 3813 8373
      3818 8366 3826 8373

$$

RAY
2 follow-up statements
000 
WWUS53 KJKL 262013
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT THU JUL 26 2007

KYC011-262045-
/O.CON.KJKL.SV.W.0112.000000T0000Z-070726T2045Z/
BATH KY-
411 PM EDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN BATH COUNTY...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SHARPSBURG...OR ABOUT 9 MILES NORTH OF MOUNT STERLING...
MOVING EAST AT 5 MPH.

NICKEL SIZE HAIL WAS REPORTED AT SHARPSBURG WITH THIS STORM. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLAT CREEK BY 430 PM EDT...
  REYNOLDSVILLE...BETHEL...7 MILES WEST OF ODESSA AND 8 MILES
  NORTHWEST OF OWINGSVILLE BY 445 PM EDT...


LAT...LON 3826 8389 3817 8399 3812 8387 3813 8373
      3818 8366 3826 8373

$$

HAL
000 
WWUS53 KJKL 262046
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT THU JUL 26 2007

KYC011-262053-
/O.EXP.KJKL.SV.W.0112.000000T0000Z-070726T2045Z/
BATH KY-
443 PM EDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BATH COUNTY
EXPIRES AT 445 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LEVELS. HOWEVER... 
ADDITIONAL STRONG STORMS CONTINUE OVER BATH COUNTY...AND MAY PRODUCE 
SMALL HAIL...GUSTY WINDS NEAR 40 MPH...FREQUENT CLOUD TO GROUND 
LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3826 8389 3817 8399 3812 8387 3813 8373
      3818 8366 3826 8373

$$

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:10 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 26, 3:10 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
310 PM EDT THU JUL 26 2007

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED
UPPER LOW CONTINUES TO ROTATE OVER ERN LK ERIE WITH VORTS AND S/WV
SPINNING AROUND IT AND TRACKING THRU THE AREA. SHRA/TSRA INITIATING
ALONG ONE OF THOSE BNDRIES WITH SFC TEMPS FINALLY REACHING CONVECTIVE
TEMPS IN THE LOWER 80S. EXPECT PCPN ACTIVITY TO CONTINUE INTO THE
EARLY EVENING AND THEN BEGIN DISSIPATING WITH THE LOSS OF SFC
HEATING. SOME ACTIVITY MAY CONTINUE LONGER IN THE ERN PORTION OF CWFA
AS THE S/WV BNDRY INTERACTS WITH THE HIER TERRAIN. STORMS ARE
PROGRESSIVE ENUF THAT FLASH FLOODING CONCERNS ARE LIMITED TO ISOLATED
DITCHES...CREEKS AND SMALL STREAMS.

ALTHOUGH BOTH NAM/GFS INITIALLIZE WELL THE NAM TAKES A MAJOR TURN
WITH A LLVL LOW PRESS AREA DROPPING SOUTH INTO ERN KY RATHER THAN THE
CONCENSUS POSITION OF ROTATION THRU THE BASE OF THE ERN TROF AND THEN
TRACKING E/NE OR MAKING A JUMP TO THE LEE TROF ON THE ERN SLOPES OF
THE MTNS AND MERGING WITH A HATTERAS LOW BEFORE TRACKING UP THE COAST
TO THE NE. HAVE FOLLOWED THE GENERAL TREND OF THE GFS AND DELAYED
ONSLAUGHT OF PCPN UNTIL FRI NIGHT/SAT/SAT NIGHT WITH LIKELY POPS
STARTING LATE FRI NIGHT. COPIOUS MOISTURE AVAILABLE AS INDICATED ON A
BROAD AREA (BASICALLY EVERYTHING EAST OF THE MS RVR) OF 60 DEG DWPTS.
HAVE RAISED QPF FOR THIS TIME PD ALSO. TEMPS IN A GENERAL TREND OF
SLIGHT INCREASE ON FRI AND THEN SLIGHT DECR FOR SAT WITH THE HEAVY
CLOUDS AND PERVASIVE PCPN.

.LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED
SOME LINGERING PCPN POSSIBLE IN OUR ERN COUNTIES INTO MON AS THE
DEVELOPING LOW EAST OF THE MTNS BRINGS SOME MOIST FLOW FROM THE
W VA/PA. OTHERWISE AS THE ERN LOW TRACKS UP THE COAST IT SHOULD TAKE
THE PCPN CHCS WITH IT AND WILL FCST DRY CONDITIONS THRU THE END OF
THE EXTENDED. ALONG WITH THE PCPN...WILL SEE A DECREASE IN CLOUD
COVER AND TEMPS WILL BEGIN A SLOW RISE TO SEASONAL LEVELS AND SHOULD
SEE READINGS NEAR 90 BY MID NEXT WEEK.

&&

.AVIATION.../18Z TO 18Z/

A DISTURBANCE MOVING THROUGH THE OHIO VALLEY WILL BRING UNSETTLED
WEATHER TO EASTERN KENTUCKY THROUGH THE AFTERNOON AND EVENING PERIOD.
TEMPERATURES WERE JUST HITTING THE CONVECTIVE TEMP AT TAF ISSUANCE.
VSBYS AND PERHAPS CEILINGS COULD BRIEFLY FALL INTO THE MVFR RANGE OR
EVEN IFR RANGE IN THE STRONGEST SHRA/TSRA. HOWEVER...DUE TO THE
SCATTERED NATURE OF ANY CONVECTION...WILL CONTINUE TO ADVERTISE A
PREDOMINANT VRF VSBY AND CIG...AT LEAST UNTIL A BETTER HANDLE CAN BE
OBTAINED ON EXACT TRENDS AND TIMING SHOULD MORE SIGNIFICANT
CONVECTION TAKE AIM AT AREA TERMINALS. EXPECT SOME VALLEY FOG AGAIN
LATE IN THE PERIOD...PRETTY MUCH ALONG THE LINES OF PERSISTENCE.
THEREFORE...INCLUDED SOME MVFR VISBYS...MAINLY AT KLOZ AS THIS HAS
BEEN THE PATTERN. EXPECT TO BEEF FOG UP A BIT IF THE AREA PICKS UP
SIGNIFICANT RAINFALL THIS AFTERNOON OR EVENING.

WILL CONTINUE TO NIL AMD KSME WITH MISSING SKY CONDITIONS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DUSTY
LONG TERM...DUSTY
AVIATION...RAY
Hazardous weather outlook, Jul 26, 11:24 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1124 AM EDT THU JUL 26 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1124 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY PRODUCE LARGE
HAIL OR DAMAGING WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH SUNDAY NIGHT.
THERE IS A SLIGHT RISK FOR SEVERE STORMS ON FRIDAY...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. THERE WILL ALSO BE
THE POTENTIAL FOR LOCALIZED FLOODING ON FRIDAY...ESPECIALLY FOR AREAS
THAT HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST FEW DAYS...OR
WHERE STORMS MOVE REPEATEDLY OVER THE SAME AREAS FRIDAY AFTERNOON AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HAIL...DAMAGING
WIND...OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:51 PM EDTSevere Thunderstorm WarningJKLBath39 min
Jul 26, 5:01 PM EDTSevere Thunderstorm WarningJKLRowan44 min
Jul 26, 5:36 PM EDTSevere Thunderstorm WarningJKLRowan39 min
Jul 26, 5:50 PM EDTSevere Thunderstorm WarningJKLFloyd25 min
Jul 26, 6:03 PM EDTSevere Thunderstorm WarningJKLMorgan42 min
Jul 26, 6:12 PM EDTSevere Thunderstorm WarningJKLFloyd33 min
Jul 26, 6:15 PM EDTSevere Thunderstorm WarningJKLElliott36 min
Jul 26, 6:23 PM EDTSevere Thunderstorm WarningJKLJohnson, Martin52 min
Jul 26, 6:47 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan43 min
Jul 26, 6:52 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike53 min
Jul 26, 7:33 PM EDTSevere Thunderstorm WarningJKLMartin42 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.